Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Aug 21, 2008, 2:08 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2008, 2:08 PM MDT (20:08 UTC)
- Expired
- Aug 21, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 212008 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT THU AUG 21 2008 IDZ020-220300- /O.NEW.KPIH.WI.Y.0020.080821T2008Z-080822T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 208 PM MDT THU AUG 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE AROUND INL AND THE ARCO AREA THIS AFTERNOON AND EARLY THIS EVENING. TRAVELERS SHOULD BE PREPARED FOR STRONG SUDDEN WIND GUSTS AND AREAS OF BLOWING DUST THAT MAY COVER AREA ROADS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-220300- /O.CON.KPIH.LW.Y.0047.000000T0000Z-080822T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 208 PM MDT THU AUG 21 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A STRONG COLD FRONT MOVING THROUGH THE AREA IS PRODUCING STRONG WIND GUSTS THIS AFTERNOON AND EARLY THIS EVENING. SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE DANGEROUS RECREATIONAL CONDITIONS ACROSS THE RESERVOIR. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS75 KPIH 220257 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 857 PM MDT THU AUG 21 2008 IDZ020-220400- /O.EXP.KPIH.WI.Y.0020.000000T0000Z-080822T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 857 PM MDT THU AUG 21 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DIMINISHED RAPIDLY THIS EVENING WITH CURRENT SPEEDS RUNNING BELOW ADVISORY LEVELS. THUS THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ021-220400- /O.EXP.KPIH.LW.Y.0047.000000T0000Z-080822T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 857 PM MDT THU AUG 21 2008 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DIMINISHED RAPIDLY THIS EVENING WITH CURRENT SPEEDS RUNNING AT OR BELOW LAKE WIND ADVISORY CRITERIA. THUS THE LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Aug 21, 1:36 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 21, 1:36 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT THU AUG 21 2008 .DISCUSSION... A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON. THE BETTER MOISTURE/DYNAMICS REMAIN OVER NORTHERN SECTIONS OF THE FORECAST AREA INTO MONTANA. THIS IS WHERE A SLIGHT CHANCE FOR THUNDERSTORMS REMAINS FOR THE EVENING. GUSTY CONDITIONS HAVE BEEN PRESENT NEAR THE FRONT...WINDS HAVE BEEN JUST UNDER THE CRITERIA FOR A WIND ADVISORY IN THE SNAKE PLAIN. WILL CONTINUE TO MONITOR TO SEE IF A WIND ADVISORY MAY YET BE NEEDED. A LAKE WIND ADVISORY REMAINS IN EFFECT...WITH DANGEROUS CHOP EXPECTED ON THE AMERICAN FALLS RESERVOIR. COOLER WEATHER IS EXPECTED FOR FRIDAY AS HIGH PRESSURE SETTLES OVER THE AREA. THIS COOL SPELL WILL BE SHORT LIVED AS THE UPPER RIDGE IS EXPECTED TO QUICKLY BUILD BACK IN FOR THE WEEKEND. MODELS ARE SHOWING SOME MOISTURE MOVING BACK WITH THE RIDGE AND AN ISOLATED THUNDERSTORM OVER THE WEEKEND REMAINS POSSIBLE...ESPECIALLY OVER THE SOUTHERN HIGHLANDS. GFS HAS A VERY DIFFERENT SOLUTION FOR NEXT WEEK THAN PREVIOUS RUNS. NOW BRINGING A FRONT IN MONDAY AFTERNOON WITH VERY LITTLE PRECIPITATION FOR TUESDAY OR WEDNESDAY. GIVEN THE RUN TO RUN INCONSISTENCY HERE...HAVE MADE VERY LITTLE CHANGES TO THE EXTENDED FORECAST. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY. A COLD FRONT MOVING THROUGH THE AREA TODAY WILL PRODUCE GUSTY WINDS ESPECIALLY IN THE CENTRAL MOUNTAINS AND SNAKE RIVER PLAIN THROUGH THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE CENTRAL MOUNTAINS TODAY WHILE DRIER CONDITIONS RETURN ON FRIDAY. HANKO && .FIRE WEATHER...A PACIFIC SYSTEM CROSSING THE REGION TODAY WILL BRING A SLIGHT CHANCE OF PRECIPITATION MAINLY IN THE HIGHER TERRAIN IN THE NORTHERN HALF OF THE DISTRICT. MOST OF THE REGION WILL REMAIN DRY. AN ASSOCIATED COLD FRONT WILL CONTINUE TO PUSH WIND GUSTS OVER 35 MPH THROUGH THIS EVENING...PARTICULARLY AT RIDGE TOPS IN THE CENTRAL MTNS AND IN THE UPPER SNAKE RIVER VALLEY. HUMIDITIES WILL BE ABOVE CRITICAL THRESHOLDS SO NO HEADLINES ARE EXPECTED. HOWEVER...BURN AREAS WILL NEED TO BE MONITORED CLOSELY THROUGH THE THIS EVENING. AFTER THIS EVENING...RIDGE CONDITIONS WILL RETURN TO EASTERN IDAHO WITH DRYING/WARMING AND A SIGNIFICANT DECREASE IN WINDS FOR THE WEEKEND. HANKO && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Aug 21, 5:40 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT THU AUG 21 2008 IDZ017>025-031-032-221200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 540 AM MDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY WITH 20 TO 30 MPH WINDS IN THE SNAKE RIVER PLAIN. A LAKE WIND ADVISORY IS IN EFFECT AFTER 11 AM FOR THE AMERICAN FALLS RESERVOIR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:07 PM MDT | Lake Wind Advisory | PIH | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.